MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 22462KL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism/Embolus (4438); Foreign Body Embolism (4439)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
This event occured outside the usa, in croatia.On (b)(6) 2023, an injector from croatia notified us of an adverse event.According to the information received, a patient was injected on (b)(6) 2023 with 1.2ml of teosyal rha 4 distributed bilaterally in the midface region (cheeks and deep pyriform fossa).Following the injection, on the same day, the patient presented with a vascular occlusion.The injector reported that after treating the left side of the face and finishing off with the left deep pyriform fossa, she noticed mottling of the skin and bluish discoloration in the area of distribution of the angular artery.The bluish discoloration progressed to the tip of the nose.The injector tested the capillary refill time and noticed it was reduced.Immediately, the injector decided to proceed with hyaluronidase injections (previous allergy tested), according to high pulse protocol.The patient received in total of 3 ampoules of hyaluronidase 1500 iu with 30 minutes of interval over a period of 6 hours.A clinical improvement was noticed immediately.The next day, the patient received another injection of hyaluronidase, because some mild mottling was still noticed in the nasolabial area and nasal ala.On (b)(6) 2023, the distributor informed us that a medical assistance was provided by a local medical expert.The patient was recovered and is now completely fine.On (b)(6) 2023, the local medical expert confirmed that the vascular occlusion was resolved.The complaint was considered closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ  1203
Manufacturer Contact
same as contact office
MDR Report Key17963729
Report Number3005975625-2023-00708
Device Sequence Number7669857
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public010764017323006922462KL017241130
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Lot Number22462KL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexFemale